I developed hyperthyroidism as a result of being given 25 mg. of Iodine over several months. I read on this blog that after stopping the iodine supplements the thyroid hormone should level out in 4-6 weeks. Mine has not. I'm still hyperthyroid. Could it be due to my multi-nodular goiter? In order to stop it from making too much hormone do I need to use western medical treatment or are their other alternatives? I tested negative for Hashamoto (sp) or Graves disease. My TSH is .01 and my T4 & T3 is elavated. Has anyone tried acupuncture or other alternative treatments with success? Input would be appreciated. I am so bummed that I cannot exercise like I used to as my pulse goes up quickly. Another weird thing is happening besides all the usual hyper symptoms--when my is regular, my blood pressure goes up; when my pulse is high, my blood pressure goes down. What causes this?
Usually once iodine is out of the system , the levels should go down.
What antibody testing have you had done?
Also it may be that you have Thyroiditis and may take time to settle down as Iodine is well known in 'aggravating' the thyroid and can possibly cause damage.
Why any Doctor would prescribe Iodine on its own is beyond me.
Is there any chance that you may be suffering from panic disorder with the levels being up?
I think you would be best having a full check up with a CBC (complete blood count) as this would eliminate any problems and give you a clearer picture as to just what is causing these problems.
You are at risk if your levels stay high and other than taking an anti-thyroid med for a few weeks on yr Doctors advice...I think that you need a full checkup.
Oops! My first resonse didn't post so here it is again. Getting complete blood draw again is a good idea,
All was fine in January. I was undergoing a lot of stress when hyper kicked in but I've been pretty relaxed since. Taking the Iodine was a bad decision. Wish I had done more research first but trusted this doc. Thanks for your comments.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.